Alert archive / West Virginia / Wind Advisories in 2008
Wind Advisory 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at May 11, 2008, 9:52 AM EDT. It took effect at May 11, 2008, 10:00 AM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 9:52 AM EDT (13:52 UTC)
- In effect from
- May 11, 2008, 10:00 AM EDT
- Expired
- May 11, 2008, 12:25 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 111352 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 952 AM EDT SUN MAY 11 2008 MDZ001-PAZ023-030-032-WVZ023-041-112200- /O.NEW.KPBZ.WI.Y.0005.080511T1400Z-080511T2200Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 952 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A LOW PRESSURE SYSTEM IS APPROACHING THE REGION THIS MORNING...WITH STRENGTHENING SOUTHEAST WINDS AHEAD OF IT. THE STRONGEST WINDS WILL BE IN THE DOWNSLOPE AREAS JUST TO THE WEST OF THE RIDGES...WITH WIND GUSTS OVER 45 MPH EXPECTED. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KPBZ 111625 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1225 PM EDT SUN MAY 11 2008 MDZ001-PAZ023-030-032-WVZ023-041-112200- /O.UPG.KPBZ.WI.Y.0005.000000T0000Z-080511T2200Z/ /O.NEW.KPBZ.HW.W.0003.080511T1625Z-080511T2200Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 1225 PM EDT SUN MAY 11 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM IS APPROACHING THE REGION THIS AFTERNOON... WITH STRENGTHENING SOUTHEAST WINDS AHEAD OF IT. THE STRONGEST WINDS WILL BE IN THE DOWNSLOPE AREAS JUST TO THE WEST OF THE RIDGES...WITH WIND GUSTS AROUND 60 MPH EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at May 11, 1:47 AM EDT, 8 hours 5 minutes earlier.
Area forecast discussion, May 11, 1:47 AM EDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 147 AM EDT SUN MAY 11 2008 .SYNOPSIS... A LARGE AND DEEP STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT. THIS WILL BRING A GOOD DOSE OF RAIN TO THE AREA THROUGH MONDAY. DRY WEATHER WILL RETURN ON TUESDAY. && .NEAR TERM /THROUGH TODAY/... A LARGE AND DYNAMICAL SYSTEM WILL MOVE TOWARD THE AREA TODAY. THIS WILL PUSH PLENTY OF RAIN INTO THE AREA INTO THE AFTERNOON HOURS. AGAIN THIS MORNING...SOME TIMING DIFFERENCES WITH MODEL SOLUTIONS. NAM REMAINS THE SLOWEST...WITH GFS AND 21Z SREF SHOWING FASTER EASTWARD MOVEMENT. HAVE GONE WITH THE QUICKER BEGINNING TO RAIN BUT NOT AS FAST AS SREF. ONE CONCERN I HAVE FOR TIMING IS THE CONVECTION OVER THE GULF COAST STATES...WHICH SHOULD HELP TO STRENGTHEN CURRENT EASTERN RIDGE AND SLOW THE PROGRESSION OF RAIN. EXPECT MOST IF NOT ALL OF THE AREA TO BE UNDER THE RAIN SHIELD BY THIS AFTERNOON. LITTLE TO NO INSTABILITY AND WITH UL SYSTEM BEGINNING TO OPEN UP AND MOVE SE WILL LEAVE OUT MENTION OF THUNDER. ALTHOUGH A LINE OF TRW IS POSSIBLE THIS AFTERNOON...RIGHT NEAR THE FRONTAL BOUNDARY...ACROSS THE SOUTH. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... ENTIRE SYSTEM SHOWING WINTER STORM CHARACTERISTICS TONIGHT AS ENERGY RAPIDLY TRANSFERS TO THE CHESAPEAKE BAY. SYSTEM OCCLUDES LATE TONIGHT AND EASTWARD MOVEMENT IS SLOWED AS UL PATTERN IS SHOWING BRIEF OMEGA BLOCK. THIS SLOW EXIT WILL KEEP RAIN IN THROUGH MOST OF MONDAY. WITH PLENTY OF CLOUDS...RAIN AND COLD AIR ALOFT...TEMPS WILL BE WELL BELOW NORMAL MONDAY. STRONG RIDGING WILL ENSUE TUESDAY IN RESPONSE TO DEEP SYSTEM OFF THE NE COAST. THIS WILL ALLOW FOR VERY DRY AIR TO MOVE IN TUESDAY. EXPECT PLENTY OF SUNSHINE AND CLOSER TO NORMAL TEMPS TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... CHANGES AGAIN TO EXTENDED PERIOD AS LATEST GFS IS NOW SHOWING NO PHASING OF CF AND SFC LOW OVER TX. FRONT PUSHES THROUGH WED NIGHT- THU...BRINGING CHANCE OF RAIN AND THEN MOVES WELL EAST AS LOW DEVELOPS OVER TX. LOW MOVES ALONG STALLED FRONT THU AND FRIDAY... BUT BY THEN...FRONT IS WELL SOUTH OF THE AREA. HAVE NOT MADE DRASTIC CHANGES TO THE EXT...JUST PULLED BACK A BIT ON POPS THU- FRI. IF CURRENT SOLUTION IS RIGHT...MOST OF THE EXT WILL BE RAIN FREE. THE ECMWF IS ALSO SHOWING LESS RAIN CHANCES FOR THE EXT. HIGH PRESSURE MOVES IN FOR THE WEEKEND. && .AVIATION /05Z SUNDAY THROUGH THURSDAY/... PREVAILING VFR CONDITIONS INTO UNTIL MID MORNING WHEN MOISTURE WILL INCREASE AHEAD OFF DEEPENING SYSTEM MOVING INTO THE WESTERN OHIO VALLEY BY THIS AFTERNOON. CLOSED LOW ALOFT WILL MOVE ACROSS OHIO VALLEY TONIGHT WITH RAIN SHIELD AND LOWER CIGS LATER THIS AFTERNOON AND TONIGHT BRINGING MVFR CONDITIONS BY LATE DAY. IFR EXPECTED TO DEVELOP OVERNIGHT BUT WILL TRY TO PIN DOWN BETTER TIMING OF THIS FOR 12Z TERMINALS. AS SYSTEM EXITS MONDAY IFR IN THE MORNING SHOULD GRADUALLY IMPROVE TO MVFR DURING THE DAY. RIDGE SURFACE AND ALOFT FOR VFR LATER MONDAY NIGHT INTO EARLY WEDNESDAY. COLD FRONT APPROACHES WEDNESDAY AFTER WITH MVFR POSSIBLE LATE IN SHOWERS. WEAK SURFACE HIGH FOR GENERAL VFR THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 11, 4:30 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 430 AM EDT SUN MAY 11 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-120830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 430 AM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:25 PM EDT | High Wind Warning | PBZ | 5 hr |
Nearby
Wind Advisories in West Virginia, 2008Wind Advisories in Maryland, 2008Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.